MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5913230
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during placement of a long term hemodialysis catheter, the introducer sheath was noted to be 15f instead of 16.5f for the 16f catheter and was unable to be used to place the catheter.It was further reported that another sheath was used to complete placement of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 16 fr d/l equistream xk hemodialysis x23 cm str catheter with surecuff kit was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is inconclusive for incorrect component, as gross examination showed was unable to show any obvious deficiency on the catheter and the peal-apart sheath to be 15.0 fr with 5.38 mm od x 13.3 cm length.However, due to the kit being opened upon return it is unknown whether the mixed components could have been mixed up in clinical or packaging return procedure.The most likely root cause is due to a mix-up at the supplier where the incorrect sheath was mixed with the correct sheath.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8395661
Report Number3006260740-2019-00465
Device Sequence Number10811154
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECV3572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR